MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35W; STAPLE, REMOVABLE (SKIN)
Catalog Number 528235
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "staples were found jamming during use on the patient".No patient harm or injury.The patient status is reported as "fine".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit of 528235 visistat 35w 6/box for investigation.Visual examination of the returned sample revealed that the staples appeared severely misaligned.The stapler was returned with 37 staples remaining in the cover block.The trigger was not returned engaged.No clear evidence of use in the form of biological material was present on the device.An attempt to fire staples was made by engaging the trigger of the stapler using hand pressure.Upon functional inspection, it appeared that the staple misalignment prevented the remaining staples from consistently firing correctly.In total, five staples were fired.All five staples did not form properly.The stapler was disassembled, and it was confirmed to have been assembled correctly.Die casting anomalies were observed on the forming tool.No other defects or anomalies were observed with the device.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "to obtain optimum staple closure, the trigger must be squeezed all the way in." the reported complaint was confirmed based upon the sample received.Visual examination revealed that the staples appeared to be severely misaligned.Upon functional inspection, it appeared that the staple misalignment prevented the remaining staples from consistently firing correctly.The sample was disassembled, and die casting anomalies on the forming tool was discovered.No other defects or anomalies were observed.Each stapler is fired three times and then 100% inspected for proper staple alignment at the manufacturing site.For this reason, it is unlikely that the issue was present at the time of assembly.A dhr review was performed with no evidence to suggest a manufacturing related cause.It could not be conclusively determined what caused the staples to misalign.A non-conformance was opened by the manufacturing site to further investigate the issue of visistat 35w staplers failing to function properly.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that "staples were found jamming during use on the patient".No patient harm or injury.The patient status is reported as "fine".

Brand Name
WECK VISISTAT SKIN STAPLER 35W
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17692204
Report Number3003898360-2023-01322
Device Sequence Number17775083
Product Code QQS
UDI-Device Identifier14026704631787
UDI-Public14026704631787
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Catalogue Number528235
Device Lot Number73E2100241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown